MAUDE Adverse Event Report: STRYKER GMBH CANCELLOUS SCREW AXSOS 3 TI Ø6.0MM / L70MM / FULL THREAD; PLATE, FIXATION, BONE

STRYKER GMBH CANCELLOUS SCREW AXSOS 3 TI Ø6.0MM / L70MM / FULL THREAD; PLATE, FIXATION, BONE
Catalog Number 608070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Injury (2348)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital re-sterilized the implant and cut off parts to modify for the patient.The surgery was then completed successfully with no further information available.Therefore the device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device remains implanted.
 
Event or Problem Description
This pi is for the two axsos screws.Primary procedure, left custom heavy pelvis.It was reported that after implanting the replacement pelvis and two axsos screws, the surgeon noticed excessive bleeding and had to remove the devices to find the source.The surgeon decided to abort the procedure and closed the patient.Post-operatively, the patient is stable.The surgeon reported his belief that in removing scar tissue (patient diagnosed with ewings sarcoma and had a previous procedure to resect bone), he may have hit a vessel which caused the bleeding.Rep confirmed there are no allegations against the implants, and reported that no further information is available.Update 19/nov/2019: hospital re-sterilized the implant and cut off parts to modify for the patient.The surgery was then completed successfully with no further information available.

Brand Name
CANCELLOUS SCREW AXSOS 3 TI Ø6.0MM / L70MM / FULL THREAD
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9421255
Report Number0008031020-2019-02041
Device Sequence Number533980
Product Code HRS
UDI-Device Identifier07613252579014
UDI-Public07613252579014
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number608070
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2019
Initial Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age15 YR
Patient Weight143